Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 176, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 19, 2025, 3:58 PM MDT for Hidalgo County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2025, 3:58 PM MDT (21:58 UTC)
- Expired
- Sep 19, 2025, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 181 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 1:18 PM MDT, 2 hours 40 minutes earlier. Its key messages:
- Updated at 1247 PM MDT Fri Sep 19 2025
- Scattered to numerous showers and thunderstorms areawide Friday afternoon and evening. Storms will be capable of heavy rain and flooding.
- Drier and warmer weather this weekend into next week. Rain chances more limited to area mountains.
- Lowland highs in the lower nineties next week, warmer than normal for late September.
Area forecast discussion, Sep 19, 1:18 PM MDT, 2 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service El Paso TX/Santa Teresa NM 118 PM MDT Fri Sep 19 2025 ...New FIRE WEATHER... .KEY MESSAGES... Updated at 1247 PM MDT Fri Sep 19 2025 - Scattered to numerous showers and thunderstorms areawide Friday afternoon and evening. Storms will be capable of heavy rain and flooding. - Drier and warmer weather this weekend into next week. Rain chances more limited to area mountains. - Lowland highs in the lower nineties next week, warmer than normal for late September. && .DISCUSSION... Issued at 1048 AM MDT Fri Sep 19 2025 A weak sinusoidal blocking patter will dominate sensible weather today into tonight. An upper high cruising southern Sonora and Chihuahua MX today will be influenced by a low amplitude shortwave migrating across the Desert Southwest. This will help to enhance large-scale ascent across the Borderland this afternoon and evening, giving rise to greater coverage in showers and thunderstorms. Storms will have ample moisture to work with, with PWATs on this morning's 12Z sounding landing above the 90th percentile at 1.3 inches. While instability will be sufficient, the best shear will stay localized well out of reach for budding storms. Organization will be struggle today but any storms that do initiate will be capable of heavy rainfall, enhancing the flooding risk. The other limiting factor will be convective debris from the overnight activity. A wide swatch of cloud cover is evident on visible satellite, which will lead to inhibition, especially if it refuses to sufficiently clear by late morning. The shortwave will continue its leisurely tour of New Mexico well into the evening, with showers likely to persist into early Friday morning. Flow of a more zonal persuasion will follow in the wake of the disturbance on Saturday along with the strengthening of the MX high pressure. This will lead to a significant decrease in storm coverage thanks to the dry air intrusion and high pressure suppressing the moisture plume. Still, recycled moisture will be enough to give rise to a rogue storm or two across the area high terrain. Similar conditions will be seen on Sunday. The high shifts slightly eastward on Monday, allowing for the moisture plume to snake up its western periphery. This will allow portions of southwestern NM to see an increase in thunderstorms that afternoon. A gentle warming trend will take hold through the start of the work week, then cooling into mid and late week. Uncertainty runs amuck in the latter portion of the forecast period, as models and their ensembles diverge. Both the GFS and ECMWF lock onto a closed low moving inland from the Pacific midweek but differ in their evolution of the feature. The GFS tracks the low further south and east into the Desert Southwest, tilting the ridge on its eastward periphery favorably for a surge of moisture. The enhanced lift and moisture in this solution would lend itself to widespread showers and storms. The ECMWF paints a drier picture, taking the low up into the Great Basin, with a less favorable orientation of the ridge for widespread precip. && .AVIATION... (18Z TAFS) Issued at 1048 AM MDT Fri Sep 19 2025 Isold shwrs are continuing to track ewd across portions of the forecast area. Another round of isold to sct shwrs and tstms are expected this aftn and evening as a disturbance tracks across the area. Primary aviation concerns will be brief heavy downpours and gusty winds. Brief and lcl MVFR/IFR cigs/vsbys will be likely with any direct hits to terminals. Activity will persist into the evening but will diminish in coverage and intensity aft 20/06Z. && .FIRE WEATHER... Issued at 116 PM MDT Fri Sep 19 2025 An upper level feature passing through the Desert Southwest today will bring increased coverage of showers and storms. With ample moisture, these storms will be efficient rainmakers capable of burn scar flash flooding. After the ejection of the disturbance, high pressure will begin to strengthen in Mexico along with drier air moving in from the west. This will lead to drier conditions through the weekend, with storms staying localized to the high terrain. Uncertainty in storm coverage will dominate the forecast into the next week due to model consistency departures. MinRH will stay well above critical thresholds with generally light winds, save for those produced by thunderstorm outflows. Venting will hover around poor to fair thanks to the light winds. && .PRELIMINARY POINT TEMPS/POPS... El Paso 90 68 91 70 / 40 50 20 0 Sierra Blanca 86 61 87 61 / 40 30 20 10 Las Cruces 85 61 87 62 / 50 50 20 0 Alamogordo 84 60 86 63 / 50 60 20 0 Cloudcroft 61 45 65 47 / 60 60 20 0 Truth or Consequences 81 59 85 61 / 70 50 20 0 Silver City 78 56 81 57 / 60 40 20 0 Deming 87 62 90 62 / 60 50 20 0 Lordsburg 85 63 86 64 / 50 30 10 0 West El Paso Metro 87 67 89 69 / 40 50 20 0 Dell City 87 62 90 62 / 30 30 20 0 Fort Hancock 92 68 92 68 / 40 40 20 10 Loma Linda 81 61 82 63 / 60 50 20 0 Fabens 90 66 90 66 / 50 40 20 0 Santa Teresa 86 64 88 66 / 40 50 20 0 White Sands HQ 85 63 88 66 / 60 60 20 10 Jornada Range 83 61 86 62 / 60 60 20 0 Hatch 86 61 89 61 / 60 50 20 0 Columbus 88 64 89 66 / 40 50 20 0 Orogrande 83 60 85 61 / 50 60 20 10 Mayhill 72 51 77 53 / 60 50 20 0 Mescalero 73 50 76 51 / 60 60 20 10 Timberon 71 49 74 51 / 60 60 20 0 Winston 74 49 78 50 / 80 50 20 0 Hillsboro 82 56 86 58 / 70 40 20 0 Spaceport 82 58 85 59 / 60 60 20 0 Lake Roberts 78 50 81 51 / 70 40 20 0 Hurley 80 57 83 58 / 60 40 10 0 Cliff 85 59 88 58 / 60 30 10 0 Mule Creek 81 56 83 57 / 60 30 10 0 Faywood 79 58 83 59 / 70 40 20 0 Animas 85 63 87 64 / 50 40 20 0 Hachita 85 61 86 63 / 50 50 10 0 Antelope Wells 86 62 87 64 / 50 40 20 0 Cloverdale 82 60 83 62 / 60 40 20 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...99
In the hours before
Special weather statement, Sep 19, 3:47 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service El Paso TX
347 PM MDT Fri Sep 19 2025
NMZ409-192230-
Sierra County Lakes NM-
347 PM MDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SIERRA COUNTY THROUGH
430 PM MDT...
At 347 PM MDT, Doppler radar was tracking a strong thunderstorm near
Arrey, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Arrey and Caballo Lake.
This includes Interstate 25 in New Mexico between mile markers 53 and
61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Caballo Lake, get out of the water and move indoors or
inside a vehicle. If you can hear thunder, you are close enough to
be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3284 10745 3294 10744 3298 10718 3282 10718
TIME...MOT...LOC 2147Z 271DEG 16KT 3290 10737
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MPHSpecial weather statement, Sep 19, 3:49 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service El Paso TX
349 PM MDT Fri Sep 19 2025
NMZ405-406-192230-
Uplands of the Bootheel NM-Lowlands of the Bootheel NM-
349 PM MDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HIDALGO COUNTY
THROUGH 430 PM MDT...
At 349 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Rodeo, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Camp Garza, Playas Valley, and Animas Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3163 10899 3180 10895 3178 10861 3152 10868
TIME...MOT...LOC 2149Z 282DEG 9KT 3170 10889
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MPHThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:44 PM MDT | Areal Flood Advisory | EPZ | Luna | 2 hr |
| Sep 19, 3:03 AM MDT | Areal Flood Advisory | EPZ | Luna | 117 min |
| Sep 19, 12:46 PM MDT | Flash Flood Warning | EPZ | Grant | 2 hr |
| Sep 19, 2:28 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Sep 19, 3:47 PM MDT | Special Weather Statement | EPZ | Sierra | 43 min |
| Sep 19, 3:49 PM MDT | Special Weather Statement | EPZ | Hidalgo | 41 min |
| Sep 19, 3:51 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 39 min |
| Sep 19, 4:04 PM MDT | Areal Flood Advisory | EPZ | Sierra | 116 min |
| Sep 19, 4:13 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Sep 19, 4:47 PM MDT | Special Weather Statement | EPZ | Sierra | 43 min |
| Sep 19, 5:04 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 86 min |
| Sep 19, 5:26 PM MDT | Special Weather Statement | EPZ | 34 min | |
| Sep 19, 5:37 PM MDT | Flash Flood Warning | EPZ | Grant | 113 min |
| Sep 19, 5:42 PM MDT | Special Weather Statement | EPZ | Doña Ana | 48 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.